Alert archive / Nebraska / Wind Advisories in 2012
Wind Advisory 17, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Dec 8, 2012, 9:54 PM CST for 16 counties in Nebraska; Monona County, Iowa. It took effect at Dec 9, 2012, 6:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2012, 9:54 PM CST (03:54 UTC)
- In effect from
- Dec 9, 2012, 6:00 AM CST
- Expired
- Dec 9, 2012, 5:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Omaha, NE
Counties Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 93 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
998 WWUS73 KOAX 090354 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 954 PM CST SAT DEC 8 2012 NEZ011-012-016>018-030-031-091200- /O.NEW.KOAX.WI.Y.0017.121209T1200Z-121209T2300Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK 954 PM CST SAT DEC 8 2012 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 5 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 5 PM CST SUNDAY. * TIMING...WINDS WILL SUBSTANTIALLY INCREASE BY 6 TO 8 AM AS A COLD FRONT BLASTS THROUGH THE REGION. WIND SPEEDS SHOULD DIMINISH BELOW ADVISORY CRITERIA BY SUNSET. * WINDS...NORTHWEST WINDS INCREASING TO AROUND 30 MPH WITH GUSTS UP TO 40 TO 45 MPH POSSIBLE. * IMPACTS...A FEW SNOW FLURRIES COULD ALSO ACCOMPANY THE STRONG WINDS THROUGH THE DAY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-NEZ015-032>034-042-043-091200- /O.NEW.KOAX.WI.Y.0017.121209T1400Z-121209T2300Z/ MONONA-THURSTON-STANTON-CUMING-BURT-PLATTE-COLFAX- INCLUDING THE CITIES OF...ONAWA...MAPLETON...PENDER...MACY... WALTHILL...WINNEBAGO...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER 954 PM CST SAT DEC 8 2012 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM CST SUNDAY. * TIMING...WINDS WILL SUBSTANTIALLY INCREASE BY 8 TO 10 AM AS A COLD FRONT BLASTS THROUGH THE REGION. WIND SPEEDS SHOULD DIMINISH BELOW ADVISORY CRITERIA BY SUNSET. * WINDS...NORTHWEST WINDS INCREASING TO AROUND 30 MPH WITH GUSTS UP TO 40 TO 45 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DEWALD
3 follow-up statements
853 WWUS73 KOAX 090929 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 329 AM CST SUN DEC 9 2012 ...STRONG WINDS AND FALLING TEMPERATURES... .VERY STRONG NORTHWEST WINDS WILL OVERSPREAD THE AREA THIS MORNING AND PERSIST THROUGH THIS AFTERNOON BEHIND AN ARCTIC COLD FRONT. NEZ011-012-016>018-030-031-091730- /O.CON.KOAX.WI.Y.0017.121209T1200Z-121209T2300Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK 329 AM CST SUN DEC 9 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...STRONG NORTHWEST WINDS THIS MORNING WILL INCREASE EVEN MORE BY NOON AND PERSIST THROUGH THIS AFTERNOON. WIND SPEEDS SHOULD DIMINISH BELOW ADVISORY CRITERIA BY SUNSET. * WINDS...NORTHWEST WINDS OF AROUND 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE LIKELY. * IMPACTS...A FEW SNOW FLURRIES COULD ALSO ACCOMPANY THE STRONG WINDS THROUGH THE DAY. THE WINDS WILL ESPECIALLY IMPACT LIGHT WEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-NEZ015-032>034-042-043-091730- /O.CON.KOAX.WI.Y.0017.121209T1400Z-121209T2300Z/ MONONA-THURSTON-STANTON-CUMING-BURT-PLATTE-COLFAX- INCLUDING THE CITIES OF...ONAWA...MAPLETON...PENDER...MACY... WALTHILL...WINNEBAGO...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER 329 AM CST SUN DEC 9 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * TIMING...WINDS WILL SUBSTANTIALLY INCREASE THIS MORNING AS A COLD FRONT BLASTS THROUGH THE REGION. WIND SPEEDS SHOULD DIMINISH BELOW ADVISORY CRITERIA BY SUNSET. * WINDS...NORTHWEST WINDS INCREASING TO AROUND 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE LIKELY. * IMPACTS...THE STRONG WINDS COULD BE ACCOMPANIED BY FLURRIES LATER THIS MORNING AND WILL CREATE DIFFICULT DRIVING CONDITIONS FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CHERMOK
839 WWUS73 KOAX 091733 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1133 AM CST SUN DEC 9 2012 ...STRONG WINDS AND FALLING TEMPERATURES CONTINUED... .VERY STRONG NORTHWEST WINDS CONTINUED TO SPREAD ACROSS THE AREA TODAY AND WILL CONTINUE THROUGH LATE THIS AFTERNOON BEHIND A VERY COLD ARCTIC FRONT. NEZ044-050-065-092300- /O.EXA.KOAX.WI.Y.0017.000000T0000Z-121209T2300Z/ DODGE-BUTLER-SEWARD- INCLUDING THE CITIES OF...FREMONT...DAVID CITY...SEWARD...MILFORD 1133 AM CST SUN DEC 9 2012 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING...THE STRONG NORTHWEST WINDS THAT HAD MOVED INTO THE REGION WILL PERSIST THROUGH LATE THIS AFTERNOON. WIND SPEEDS SHOULD DIMINISH BELOW ADVISORY CRITERIA AFTER SUNSET. * WINDS...NORTHWEST WINDS OF AROUND 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE LIKELY. * IMPACTS...A FEW SNOW FLURRIES COULD ALSO ACCOMPANY THE STRONG WINDS THROUGH THE DAY. THE WINDS WILL ESPECIALLY IMPACT LIGHT WEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-NEZ011-012-015>018-030>034-042-043-092300- /O.CON.KOAX.WI.Y.0017.000000T0000Z-121209T2300Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX- INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON... BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON... LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL... WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS... SCHUYLER 1133 AM CST SUN DEC 9 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...THE STRONG NORTHWEST WINDS THAT HAD MOVED INTO THE REGION WILL PERSIST THROUGH LATE THIS AFTERNOON. WIND SPEEDS SHOULD DIMINISH BELOW ADVISORY CRITERIA AFTER SUNSET. * WINDS...NORTHWEST WINDS OF AROUND AROUND 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE LIKELY. * IMPACTS...A FEW SNOW FLURRIES COULD ALSO ACCOMPANY THE STRONG WINDS THROUGH THE DAY. THE WINDS WILL ESPECIALLY IMPACT LIGHT WEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
040 WWUS73 KOAX 092255 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 455 PM CST SUN DEC 9 2012 ...DIMINISHING WINDS THIS EVENING... IAZ043-NEZ011-012-015>018-030>034-042>044-050-065-100000- /O.EXP.KOAX.WI.Y.0017.000000T0000Z-121209T2300Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SEWARD- INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON... BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON... LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL... WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS... SCHUYLER...FREMONT...DAVID CITY...SEWARD...MILFORD 455 PM CST SUN DEC 9 2012 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... GUSTY NORTHWEST WINDS WILL GRADUALLY DIMINISH ACROSS THE AREA THIS EVENING. $$ FOBERT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Dec 8, 5:56 PM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Dec 8, 5:56 PM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 556 PM CST SAT DEC 8 2012 .AVIATION...00Z TAFS FOR KOMA...KLNK AND KOFK. VERY ACTIVE PERIOD WITH AN ARCTIC FRONT MOVING INTO THE AREA...AND PROBABLY A RAIN AND SNOW MIXTURE. VFR CONDITIONS INITIALLY WITH SOUTHEAST WINDS AT 8 TO 11 KNOTS. COULD SEE PRECIP FINALLY DEVELOP AT KOFK IN THE 06-09Z PERIOD...AND IN THE KLNK/KOMA AREAS BY 08-13Z. COLD FRONT ARRIVES AT KOFK BY 11Z...AND KOMA/KLNK BY 13-15Z. ONCE THE FRONT ARRIVES...THERE WILL BE AN ABRUPT WIND SHIFT TO NORTHWEST...AND SUBSTANTIAL INCREASE IN WIND SPEEDS UP TO 21-26KTS SUSTAINED...WITH GUSTS UP TO 30 TO 33 KNOTS. DEWALD && .PREV DISCUSSION... /ISSUED 245 PM CST SAT DEC 8 2012/ SHORT TERM...TONIGHT THROUGH TUESDAY. LOW PRESSURE WAS LOCATED OVER SOUTHWEST SOUTH DAKOTA AT 19Z WITH RADAR SHOWING LIGHT PRECIP LIMITED TO WESTERN PARTS OF NEBRASKA AND EASTERN HALF OF SOUTH DAKOTA. THIS WEATHER SYSTEM WILL BE THE MAIN FOCUS SHORT TERM AS LATEST MODELS TRACK THE LOW TO SOUTHWEST MINNESOTA BY SUNDAY MORNING WITH A STRONG COLD FRONT MOVING THROUGH THE AREA ON SUNDAY SUPPORTED BY A STRONG MID LEVEL WAVE. MAIN SNOW BAND EXPECTED TO STAY NORTH AND EAST OF THE AREA TONIGHT AND SUNDAY WHERE BETTER FORCING IN PLACE...BUT SOME MIXED LIGHT RAIN OR SNOW LIKELY AT TIMES TONIGHT ALONG THE NORTHERN BORDER AREA INTO WESTERN IOWA IN WARM ADVECTION ZONE AHEAD OF THE SYSTEM. SNOWFALL GENERALLY LESS THAN AN INCH IN THESE AREAS. STRONG NORTHWEST WINDS BEHIND THE COLD FRONT WILL BRING IN MUCH COLDER AIR ON SUNDAY WITH STEADY OR FALLING TEMPERATURES THROUGH THE DAY. WIND AND COLD TEMPERATURES WILL DRIVE WIND CHILLS TO AROUND ZERO NORTH TO MID TEENS SOUTH BY SUNDAY AFTERNOON WITH CLEARING SKIES SPREADING ACROSS THE AREA SUNDAY AFTERNOON INTO SUNDAY EVENING. WILL LET LATER SHIFT DECIDE IF ANY HEADLINE IS WARRANTED. PATTERN STAYS COLD MONDAY INTO TUESDAY WITH SECONDARY WAVE DROPPING ANOTHER SHOT OF COLD AIR INTO THE UPPER MIDWEST AND BRUSHING EASTERN PARTS OF THE AREA ON TUESDAY. FOBERT LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. THE MAIN FORECAST CONCERNS ARE THE CHANCE FOR PCPN FROM FRIDAY INTO SATURDAY AND TEMPERATURES THROUGH THE PERIOD. 12Z RUNS OF THE GFS/ECMWF/CANADIAN MODELS ARE ALL IN PRETTY GOOD AGREEMENT WITH THE LARGE SCALE PATTERN...WHICH LEADS TO SLIGHTLY ABOVE NORMAL OVERALL CONFIDENCE. A SHORTWAVE TROUGH SHOULD BE MOVING EAST AND EXITING THE AREA TUESDAY NIGHT. A WEAK RIDGE WILL THEN BUILD OVER THE CENTRAL U.S. THROUGH MID WEEK WHILE A TROUGH DIGS OVER THE FAR WESTERN STATES. THIS TROUGH THEN PUSHES INTO THE FOUR CORNERS REGION BY EARLY FRIDAY. THE ECMWF MODEL WAS A LITTLE MORE ROBUST WITH STRENGTH OF THE SYSTEM AND BROUGHT THE SYSTEM OUT AS MORE OF A CLOSED LOW COMPARED TO THE GFS. MODEL SUGGEST SOME INSTABILITY...BUT MAINLY DOWN OVER KANSAS AND MISSOURI. THIS SYSTEM COULD POTENTIALLY GIVE PARTS OF THE AREA ACCUMULATING SNOW. OMEGA VALUES REACH 5-10 MICROBARS PER SECOND IN THE 600-400 MB LAYER WHILE 850-750 MB MIXING RATIOS INCREASE TO OVER 4 G/KG. THE ECMWF MODEL IS ALSO JUST A LITTLE SLOWER AND LINGERS THE SNOW INTO SATURDAY. DID NOT MENTION ANY SNOW FOR DAY 7 (SATURDAY) AT THIS POINT AND WILL MONITOR TRENDS. TENDED TO STAY RELATIVELY CLOSE TO GFS MOS GUIDANCE FOR TEMPERATURES BUT RAISED LOWS A LITTLE FOR WEDNESDAY NIGHT. MILLER && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Dec 8, 4:20 PM CST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 420 PM CST SAT DEC 8 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-091230- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 420 PM CST SAT DEC 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY A MIX OF LIGHT RAIN AND SNOW WILL BE POSSIBLE TONIGHT ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. A COLD FRONT WILL MOVE INTO THE AREA LATE TONIGHT WITH STRONG NORTHWEST WINDS BRINGING IN MUCH COLDER AIR. WIND CHILLS WILL FALL TO AROUND ZERO IN NORTHEAST NEBRASKA AND TO THE MID TEENS IN SOUTHEAST NEBRASKA BY EARLY SUNDAY AFTERNOON WITH WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY ANOTHER WINTER STORM SYSTEM MAY IMPACT PARTS OF THE REGION FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SUNDAY. FOBERT
Nearby
Wind Advisories in Nebraska, 2012Wind Advisories in Iowa, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.